SPOTTY AND ITCHY

Since a week last monday I have these painful , lumpy, white , itchy bumps covering my arms,hands and even my fingers. The rash is red raw and burning when I itch. Hay fever tablets are doing nothing

Im on Leflunomide- ive been having dizzy spells, headaches, itchy skin grrrrrrr its driving me insane, I finally had a call form the rhuem nurse, who was terribly unhelpful, having been rushed off her feet, She advised me to go to the GP, Nothing to do with Rhuematology the doctor can give me anit histamines or refer me to a dermatologist,I tend not to contact the rhueme nurse as I always get the same reception- im busy ,short staffed, every ones on holiday- it is August!!!!!! scuse me missy but I cannot help feeling like I do!

Im so bloomin cross. Can anyone offer me help please xxxx

10 Replies

oldestnewest
  • are the bumps hard and raised, a bit like blisters but not filled with fluid?

    maybe an over the counter anti-histamine cream or hydrocorositone cream will give you some relief until you get to see your gp.

    an antihistamine tablet might help you too.

  • Yes thats right there small and hard, terribly itchy. I took two anti histamines tablets but im not getting any relief from it. Im red raw, my arms look like ive been dipped in red dye.

  • I think you really should be seeing the Dr to have the rash looked at but as it's probably closed you could try the pharmacist. It's tricky self diagnosing as it's so easy to get it wrong and end up worse off. I've had a sore mouth all week and read up on the search here about mtx related mouth ulcers and treated it as suggested. Anyway, today I went to the Dr's as OH insisted and am now on treatment for oral thrush! How wrong was I.... a lesson learnt. Hope you get to the bottom of it soon.

    Paula x

  • Hi, I got oral thrush while on MTX. I had a permanent sore throat, then antibiotics which triggered the thrush. Apparently MTX can cause sore throats. And I think we need to stop MTX when we are on antibiotics!

    Life is never dull!!!

  • I'm on antibiotics now following a throat and sinus virus (ie a fluey cold) and my GP said on no account to stop the MTX despite the fact that I was feeling totally lousy so I think it depends on the antibiotics prescribed - no adverse effects from taking both yet anyway! TTx

  • The antibiotics. Can cause thrush also.

    But glad you got sorted x

  • sorry, i thought i'd typed that is sounds like hives (nettle rash) your arms might be red because you're scratching.

    there are types of psoriasis too, one of which can look like little lumps - guttate psoriasis - but i'm guessing it's hives.

    have you changed your soap powder, shower gel, moisteriser or gotten a new pet? if you've been gargening it could be from a plant, what about the rubber gloves you use to wash up?

    if you've changed your brand it could be that.

    hives or allergic hives because of something you've eaten or drank usually manisfest a bit differently to something you've touched and are more widespread than just your arms.

    if you have any swelling or difficulty breathing though, don't hang around - get someone to drive you to casualty just in case you need an adreniline shot.

  • I also get terrible bumpy rashes if I go out in the sun without full protection. And the. takes about a week or 10 days to calm. down again. But suggestion about popping in to a pharmacist if you can't get to doctor, is a sensible first step.... Hope it's easing off. Polly

  • I believe Mads and others have had a similar problem on Leflunomide and I know she came off it eventually because of itchy rash so perhaps she will come on and say something - but I agree with everyone here you should ask your GP rather than rheumy nurse if she is overwhelmed with work load. It sounds more a GP type problem at this stage but a pharmacist might be able to help you too as Polly says. Good luck hope it's gone soon. TTx

  • Hi all

    I went to the drop in today to get my arms checked out,, she prescribed me a strong antihistamine, not done anything on my skin- still driving me mad itching and red raw. I think its the sun to be honest - my neck is also itchy maybe im allergic to the sun, no more sun worshipping for me now.

    Blimey this disease take the pleasure out of life

You may also like...